Missouri, 2006Flash Flood in Missouri, May 4, 2006
May 4, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 4, 8:02 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, May 4, 8:02 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT THU MAY 4 2006
.DISCUSSION...
FORECAST UPDATED TO ACCOUNT FOR RECENT RADAR TRENDS.
LARGE AREA OF SHRA AND EMBEDDED TSRA EXTENDS FROM EASTERN KS THROUGH
SW QUARTER OF MO INTO EASTERN OK AND MOST OF ARK. MID LEVEL MCV
DETECTED VIA REGIONAL RADAR AND RUC INITIALIZATIONS RIDING THE
MO/ARK BORDER AT THIS HOUR. AFTER PEERING AT THE MORNING OBS AND
LATEST MODEL OUTPUT...HAVE ALTERED THE POP FORECAST A BIT FOR TODAY.
THE BEST COVERAGE OF PRECIP WILL BE FOCUSED ON THE SW HALF OF THE
CWFA...WITH SW MO UNDER FULL COVERAGE THIS MORNING EXPANDING INTO
SOUTH CENTRAL MO LATE THIS MORNING THROUGH THE AFTERNOON. LOW LEVEL
THETA-E RIDGING WILL REMAIN FOCUSED IN THIS AREA AS SEVERAL UPPER
DISTURBANCES MOVE W/E ACROSS OK/ARK/N TX. WITH PWS 1.3 TO 1.5 INCH
RANGE AND 4KM WARM CLOUD DEPTHS...PRECIP EFFICIENCY WILL BE ON THE
HIGH SIDE RESULTING IN CONTINUED LOCALIZED FLOODING RISK.
HAVE INCREASED POPS TO 100 ACROSS SW AND SOUTH CENTRAL MO...WITH A
TIGHT GRADIENT TO LOW END CHANCE ACROSS CENTRAL MO. AT THIS
TIME...NOT INCLINED TO CHANGE TEMP FORECAST. HIGHS ARE ONLY 5-8F
ABOVE CURRENT READINGS AND THIS LOOKS REASONABLE. WILL REASSESS
TEMPS LATER THIS MORNING AND ISSUE ANOTHER UPDATE TOWARD MIDDAY.
GAGAN
&&
.PREV DISCUSSION...
PREV UPDATE...LARGE MCS CONGEALING TO OUR WEST CONTAINS EMBEDDED
CELLS PRODUCING RAINFALL RATES OVER 2 INCHES PER HOUR. AS THESE
RAINS COMBINE WITH SATURATED SOILS OVER MUCH OF THE AREA...EXPECT
MORE FLASH FLOODING TO DEVELOP OVER THE REGION. SO HAVE ISSUED A
FLASH FLOOD WATCH THROUGH TODAY FOR ALL COUNTIES EXCEPT THE EXTREME
NE TIER.
A COLD FRONT MOVED THROUGH THE AREA WITH A BANG WEDNESDAY AFTERNOON
AND EVENING WITH SEVERAL CLUSTERS OF SEVERE STORMS THROUGH LATE
EVENING. AT 2 AM...THE COLD FRONT EXTENDED FROM VAN BUREN TO
HARRISON TO TULSA. AREA RADARS SHOWED TWO MAIN CLUSTERS OF STORMS
THAT WILL POTENTIALLY AFFECT THE FORECAST AREA THIS MORNING. THE
STRONGEST WAS LOCATED ALONG THE SURFACE FRONT OVER NORTHEAST
OK/NORTHWEST AR...AND THE OTHER LESS INTENSE BUT PERSISTENT CLUSTER
EXTENDED ACROSS SOUTHEAST AND SOUTH CENTRAL KS NEAR THE 850 MB
FRONT.
THROUGH MID MORNING...POPS HAVE BEEN ADJUSTED UPWARD OVER OUR SOUTH
AND WEST COUNTIES TO ACCOUNT FOR THE CLUSTERS TO OUR WEST. COULD SEE
A COUPLE OF STRONG STORMS SNEAK IN FROM NE OK...BUT EXPECT A GENERAL
WEAKENING TREND AS STORMS MOVE AWAY FROM BETTER 850 MB THETAE
AIRMASS.
FOR TODAY...WILL KEEP HIGH POPS GOING OVER THE SOUTHERN 2/3RDS OF
THE FORECAST AREA...TAPERING OFF TO CHANCE POPS OVER CENTRAL MO...AS
A LARGE STORM COMPLEX AHEAD OF A SHORTWAVE OVER NORTHWEST OK THIS
MORNING TRACKS EASTWARD ALONG SURFACE/850 MB FRONT. WILL NEED TO
CONTINUE MONITORING FLOOD POTENTIAL ESPECIALLY OVER SOUTH CENTRAL MO
WHERE LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES FELL YESTERDAY.
PRECIPITABLE WATER VALUES NEAR THE FRONT CONTINUED TO RUN OVER 150%
OF NORMAL ALONG AND SOUTH OF THE FRONT.
TEMPERATURE FORECAST IS A LITTLE MORE STRAIGHTFORWARD TODAY WITH
CLOUD COVER FROM LARGE MCS TO OUR WEST SPREADING OVER THE REGION
THROUGH THE DAY. WILL GO MAINLY 60S FOR AFTERNOON HIGHS...WHICH WILL
LIMIT DIURNAL TEMPERATURE SPREADS TO LESS THAN 10 DEGREES.
FOR TONIGHT THROUGH SATURDAY...HAVE CONTINUED TREND OF DECREASING
POPS THROUGH FRIDAY AS SURFACE HIGH BUILDS INTO THE UPPER MIDWEST.
THERE IS SOME DISAGREEMENT IN QPF FORECASTS BETWEEN THE GFS AND NAM
DURING THIS TIME PERIOD...WITH THE GFS FURTHER NORTH. TYPICAL
CONVECTIVE FEEDBACK CONTINUES TO SHOW UP IN THE GFS ALSO. FOR OUR
AREA THE GFS INITIALIZED A LITTLE BETTER ON PRECIP LOCATION SO WILL
FAVOR ITS OUTPUT. HOWEVER WILL KEEP AMOUNTS LOWER. TEMPERATURES ARE
STILL EXPECTED TO BE ON THE COOL SIDE...WITH 60S FOR HIGHS/40S FOR
LOWS.
UPPER LEVEL ZONAL FLOW CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER
FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY INTO TUESDAY.
&&
.AVIATION...
FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER
THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL
PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE
CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE
DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM
HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO
MAKE LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TODAY ALONG AND SOUTHWEST OF A LINE FROM
NEVADA TO STOCKTON TO EMINENCE.
KS...FLASH FLOOD WATCH TODAY FOR BOURBON...CHEROKEE AND CRAWFORD.
TERRY
Hazardous weather outlook, May 4, 5:03 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 AM CDT THU MAY 4 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
603 AM CDT THU MAY 4 2006
...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PORTIONS OF
SOUTHERN MISSOURI...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
QUARTERS...WIND GUSTS TO 58 MPH AND TORRENTIAL RAINFALL.
AREAS AFFECTED AND TIMING:
LOCATIONS SOUTH OF A LINE FROM JOPLIN TO NIXA TO EMINENCE MAY
EXPERIENCE SEVERE THUNDERSTORMS PRODUCING HAIL TO THE SIZE OF
QUARTERS THROUGH 9 PM THIS EVENING.
LOCATIONS SOUTH OF A LINE FROM PETERSBURG TO URBANA TO VIENNA MAY
EXPERIENCE HEAVY RAIN THAT MAY CAUSE FLASH FLOODING...ESPECIALLY
OVER LOW WATER CROSSINGS THROUGH 9 PM THIS EVENING.
DISCUSSION:
LARGE THUNDERSTORMS CURRENTLY LOCATED IN NORTHEASTERN OKLAHOMA
AND NORTHWESTERN OKLAHOMA AND NORTHWESTERN ARKANSAS WILL BEGIN
MOVING INTO SOUTHERN MISSOURI THIS MORNING AND INTO CENTRAL
MISSOURI THIS AFTERNOON. TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THESE STORMS. RAINFALL AMOUNTS UP TO 3 INCHES ARE EXPECTED
WITH THESE SLOW MOVING STORMS AS THEY PASS. AS A RESULT...
LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTHERN
MISSOURI THIS MORNING AND AFTERNOON.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CLAYCOMB
In the hours before
Local storm report, May 4, 5:57 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD JOPLIN 37.08N 94.51W
05/04/2006 JASPER MO TRAINED SPOTTER
NUMEROUS STREETS/INTERSECTIONS IMPASSABLE THROUGHOUT
JOPLIN...INCLUDING THE INTERSECTION OF 7TH AND MAYES
LANE.
&&
SCHULTZLocal storm report, May 4, 7:59 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL LAMPE 36.56N 93.44W
05/04/2006 E1.00 INCH STONE MO LAW ENFORCEMENT
&&
SR/JASLocal storm report, May 4, 9:00 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL FORT SCOTT 37.84N 94.71W
05/03/2006 E2.50 INCH BOURBON KS EMERGENCY MNGR
TENNIS BALL SIZE HAIL DAMAGED VEHICLE WINDOWS AT THE KDOT
PARKING LOT SOUTH OF FORT SCOTT. A WALL CLOUD WAS ALSO
OBSERVED WITH THIS STORM.
&&
SR/JASLocal storm report, May 4, 9:10 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 3 E PITTSBURG 37.41N 94.65W
05/04/2006 CRAWFORD KS EMERGENCY MNGR
MULTIPLE LOW LYING AREAS FLOODED EAST OF
PITTSBURG...ALONG THE KANSAS/MISSOURI LINE
&&
SR/JASLocal storm report, May 4, 10:08 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL REDFIELD 37.84N 94.88W
05/03/2006 E0.88 INCH BOURBON KS LAW ENFORCEMENT
0315 PM HAIL GAINESVILLE 36.60N 92.43W
05/03/2006 E0.75 INCH OZARK MO POST OFFICE
0325 PM HAIL FORT SCOTT 37.84N 94.71W
05/03/2006 E2.50 INCH BOURBON KS EMERGENCY MNGR
TENNIS BALL SIZE HAIL DAMAGED VEHICLE WINDOWS AT THE KDOT
PARKING LOT SOUTH OF FORT SCOTT. A WALL CLOUD WAS ALSO
OBSERVED WITH THIS STORM.
0325 PM HAIL 3 SE REDFIELD 37.81N 94.84W
05/03/2006 E1.00 INCH BOURBON KS LAW ENFORCEMENT
0335 PM HAIL 3 SSE FORT SCOTT 37.80N 94.69W
05/03/2006 E1.75 INCH BOURBON KS LAW ENFORCEMENT
0345 PM HAIL 4 SW DEERFIELD 37.80N 94.56W
05/03/2006 E1.00 INCH VERNON MO LAW ENFORCEMENT
0416 PM HAIL 2 S DEERFIELD 37.81N 94.51W
05/03/2006 E1.00 INCH VERNON MO LAW ENFORCEMENT
0422 PM HAIL 1 S ROBY 37.50N 92.14W
05/03/2006 E1.50 INCH TEXAS MO LAW ENFORCEMENT
PUBLIC REPORTED TO LAW ENFORCEMENT
0617 PM HAIL PAWNEE STATION 37.70N 94.79W
05/03/2006 E1.75 INCH BOURBON KS LAW ENFORCEMENT
0622 PM TORNADO 2 W FARLINGTON 37.62N 94.86W
05/03/2006 CRAWFORD KS TRAINED SPOTTER
TRAINED SPOTTER OBSERVED TWO BRIEF TOUCHDOWNS JUST WEST
OF FARLINGTON THE FUNNEL IS STILL VISIBLE.
0635 PM TSTM WND GST 1 N LIBERAL 37.57N 94.52W
05/03/2006 E0.00 MPH BARTON MO EMERGENCY MNGR
ESTIMATED WINDS IN EXCESS OF 60 MPH
0635 PM FUNNEL CLOUD 2 S LIBERAL 37.53N 94.52W
05/03/2006 BARTON MO EMERGENCY MNGR
EMERGENCEY MANAGER OBSERVED FUNNEL CLOUD 2 MILES SOUTH OF
LIBERAL
0655 PM FUNNEL CLOUD 3 W IRWIN 37.59N 94.34W
05/03/2006 BARTON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD
0655 PM HAIL 2 S NEVADA 37.81N 94.35W
05/03/2006 E0.88 INCH VERNON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NICKEL HAIL FROM NEVADA TO
VERNON COUNTY LINE
0706 PM HAIL 7 N LAMAR 37.60N 94.28W
05/03/2006 E1.75 INCH BARTON MO TRAINED SPOTTER
GOLF BALL HAIL REPORTED ON HIGHWAY 71
0706 PM TORNADO 2 W IRWIN 37.59N 94.32W
05/03/2006 BARTON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO ON GROUND
0730 PM FLOOD 3 SE ALLEY SPRING 37.11N 91.41W
05/03/2006 SHANNON MO LAW ENFORCEMENT
HIGHWAY E FLOODED
0733 PM HAIL GREENFIELD 37.42N 93.84W
05/03/2006 E1.00 INCH DADE MO LAW ENFORCEMENT
DADE COUNTY 911 REPORTED QUARTER HAIL IN TOWN
0733 PM HAIL WILLARD 37.31N 93.43W
05/03/2006 E1.00 INCH GREENE MO BROADCAST MEDIA
0747 PM TSTM WND DMG EVERTON 37.34N 93.70W
05/03/2006 DADE MO AMATEUR RADIO
SEVERAL TREES DOWNED.
0756 PM TSTM WND DMG WALNUT GROVE 37.41N 93.55W
05/03/2006 GREENE MO EMERGENCY MNGR
TIN ROOF ON HOUSE BLOWN OFF
0805 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
05/03/2006 GREENE MO NWS EMPLOYEE
TREES AND POWER POLES SNAPPED IN ASH GROVE
0806 PM TSTM WND DMG 2 N ASH GROVE 37.34N 93.58W
05/03/2006 GREENE MO AMATEUR RADIO
SEVERAL TREES DOWN...SOME AS LARGE AS TWO FEET IN
DIAMETER.
0810 PM TSTM WND DMG 2 NW HALLTOWN 37.21N 93.65W
05/03/2006 LAWRENCE MO POST OFFICE
TREES BLOWN DOWN
0818 PM HAIL 2 S WILLARD 37.28N 93.43W
05/03/2006 E1.00 INCH GREENE MO AMATEUR RADIO
0820 PM TSTM WND GST SPRINGFIELD 37.20N 93.29W
05/03/2006 M52.00 MPH GREENE MO NWS EMPLOYEE
52 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER SERVICE
FROM RSOIS EQUIPMENT.
0833 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
05/03/2006 GREENE MO NWS EMPLOYEE
TREES DOWN ON ELM BETWEEN NATIONAL AND GLENSTONE
0833 PM TSTM WND GST 1 S SPRINGFIELD 37.18N 93.29W
05/03/2006 E0.00 MPH GREENE MO AMATEUR RADIO
62 MPH WIND MEASURED IN SOUTH SPRINGFIELD
0839 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
05/03/2006 GREENE MO LAW ENFORCEMENT
WATER OVER ROAD AT 2500 BLOCK OF WEST COLLEGE
0839 PM TSTM WND GST 5 S NORTHVIEW 37.21N 93.00W
05/03/2006 M64.00 MPH WEBSTER MO AMATEUR RADIO
64 MPH WIND GUST MEASURED BY HAM RADIO OPERATOR BETWEEN
NORTHVIEW AND FORDLAND.
0839 PM TSTM WND DMG 4 N OZARK 37.08N 93.21W
05/03/2006 CHRISTIAN MO AMATEUR RADIO
POWER TRANSFORMERS FLASHING NEAR THE GREENE CHRISTIAN
COUNTY BORDER NEAR THE INTERSECTION HIGHWAYS 65 AND CC.
0853 PM TSTM WND DMG OZARK 37.02N 93.21W
05/03/2006 CHRISTIAN MO LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN OZARK
0900 PM TSTM WND DMG GROVESPRING 37.40N 92.61W
05/03/2006 WRIGHT MO LAW ENFORCEMENT
TREES DOWN
0910 PM FLASH FLOOD 2 E GREENFIELD 37.42N 93.80W
05/03/2006 DADE MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED
0910 PM TSTM WND GST MANSFIELD 37.11N 92.58W
05/03/2006 E0.00 MPH WRIGHT MO LAW ENFORCEMENT
ESTIMATED 60 TO 70 MPH WIND
0910 PM TSTM WND DMG 5 N AVA 37.02N 92.66W
05/03/2006 DOUGLAS MO LAW ENFORCEMENT
POWER LINES DOWN
0914 PM TSTM WND GST 1 W MANSFIELD 37.11N 92.60W
05/03/2006 E0.00 MPH WRIGHT MO LAW ENFORCEMENT
ESTIMATED 60 MPH WINDS
0945 PM TSTM WND DMG 15 SE GENTRYVILLE 36.71N 92.17W
05/03/2006 OZARK MO LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 14
1016 PM HAIL 15 W SALEM 37.65N 91.81W
05/03/2006 E0.75 INCH DENT MO AMATEUR RADIO
1140 PM FLASH FLOOD 3 SSE HARTVILLE 37.21N 92.49W
05/03/2006 WRIGHT MO LAW ENFORCEMENT
HIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS
0505 AM HAIL LAMPE 36.56N 93.44W
05/04/2006 E1.00 INCH STONE MO LAW ENFORCEMENT
0645 AM FLOOD JOPLIN 37.08N 94.51W
05/04/2006 JASPER MO TRAINED SPOTTER
NUMEROUS STREETS/INTERSECTIONS IMPASSABLE THROUGHOUT
JOPLIN...INCLUDING THE INTERSECTION OF 7TH AND MAYES
LANE.
0715 AM FLASH FLOOD 3 E PITTSBURG 37.41N 94.65W
05/04/2006 CRAWFORD KS EMERGENCY MNGR
MULTIPLE LOW LYING AREAS FLOODED EAST OF
PITTSBURG...ALONG THE KANSAS/MISSOURI LINE
&&
SR/JASLocal storm report, May 4, 10:25 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLOOD ALTON 36.69N 91.40W
05/04/2006 OREGON MO CO-OP OBSERVER
LOW WATER CROSSINGS NEAR ALTON REMAIN FLOODED
&&
SR/JASFlash Flood, Oregon
- When
- May 4, 10:25 AM CST to 12:00 PM CST
- Where
- Oregon County, Alton
- Reported by
- COOP STATION
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
Several low water crossings near the community of Alton became inundated with flash flooding from heavy thunderstorms.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 4 to 5, 2006$15 million · 4 in hail · 19 events
- Tornadoes and Hail in Texas, May 4, 2006$2.2 million · F1 · 27 events
- Flash Flooding and Hail in Oklahoma, May 4, 2006$625,000 · 1.75 in hail · 10 events
- Damaging Wind in Mississippi, May 4, 20063 injured · $300,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, May 4, 2006$700,000 · 60 kt wind · 2 events
- Hail in Texas, May 4, 2006$312,000 · 3 in hail · 13 events
- Damaging Winds in Louisiana, May 4, 2006$503,000 · 70 kt wind · 2 events
- Damaging Winds in Louisiana, May 4, 2006$450,000 · 75 kt wind · 3 events
- Flash Flood and Hail in Texas, May 4 to 5, 2006$210,000 · 4.25 in hail · 16 events
- Damaging Wind in Arkansas, May 4, 2006$50,000 · 59 kt wind · 1 event
- Damaging Wind in Louisiana, May 4, 2006$50,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, May 4, 2006$30,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508646.